Search reviews

Filter, read and compare reviews from The Lowdown community


Lowdown user
27 years old
today

I’m honestly mixed about this. Insertion was painful. Honestly the worst thing I’ve ever felt and I took paracetamol and had the pain relief injection. After the first day things went well. Regular periods. Average sex drive. No issues. Until 10 months later when I noticed it had slowly started to fall out and I didn’t know until it was too late. I became pregnant as the coil was half in half out. This lead to complications. So it didn’t start or end well for me but the middle bit was fine.

Lowdown user
30 years old
1 day ago

You really need to stick it out longer than 6 months to assess whether the copper IUD is the method for you, it takes time for your periods to settle and for your body to adjust. Huge positive is that it didn’t affect my mood, sex drive or skin at all. I had heavier periods before the IUD so the result was extremely heavy, painful and long (more than 1 week) bleeding. I also experienced cramps and ovulation spotting for the first time. This didn’t change up to the very end of the 5 year term. Would recommend if your periods are reasonable or light to begin with.

Lowdown user
25 years old
2 days ago

I got an IUS inserted after 7 years on the combined pill. I did a lot of research, and it seemed like the safest option for me, with a family who has cancer/blood clot history. Insertion was uncomfortable but not too painful. However, I then bled for the first 6 months non stop. It eventually subsided, but then roughly each month I got THE WORST one-sided stomach pains imaginable, followed by some spotting. I put up with this for a year to see if it would stop, and it didn't. I went to my local Sexual Health Clinic recently, who informed me that I was likely experiencing ovarian cysts, which could be triggered by the coil. I therefore decided to get the coil removed and try something else.

Lowdown user
26 years old
4 days ago

So I have very mixed feelings about the mini pill! I was on it for 4 years without noticing any side effects. But about two years ago, I started getting recurrent thrush and severe ovulation cramps with irregular bleeding. I did a lot of tests to figure out why I suddenly kept on getting thrush and it turns out that the mini pill caused me to have vaginal atrophy which is a factor for recurring infections. After being prescribed oestrogen cream to compensate the side effects, I decided to stop hormonal contraception for the time being.

Lowdown user
22 years old
1 week ago

This contraception made me cry all the time and made my moods incredibly low. As soon as I stopped taking it I instantly felt better and back to myself. Would not recommend!

Lowdown user
22 years old
1 week ago

I found this pill much better than the combined pill - the combined pill made my moods very low and I had to stop taking it, whereas Desogestrel did not affect my mood. However, this pill has caused me to have a light bleed for the past 4 weeks. This is bearable (it is light) but very inconvenient and tiring. I am now thinking of maybe trying the implant or coil instead in the hope that they will stop me bleeding.

Lowdown user
25 years old
2 weeks ago

In comparison to the other combined pills I've used, this one caused less noticeable effects on my mood. It still went down, but not to full-on depression. The periods became quite irregular, coming after only two weeks and lasting a full 7 or 8 days, sometimes there was some spotting. On the last month my period disappeared completely and only returned when I stopped taking the pill. My breasts grew about 2 sizes, most of the time they were quite hard and painful. I gained about 5kg from my normal weight, despite none of my eating or workout habits changing, and it has gone down since I stopped the pill. Stopped taking it after 3 months as the side effects were not worth it, and will not use hormonal contraception in the future.

Lowdown user
26 years old
2 weeks ago

Initially I didn't notice any negative side effects other than irregular periods and spotting. However, as time went on I noticed an increase in weight which was unexplained (I was training for a half marathon and regularly going to the gym but my weight was still creeping on). I also experienced mood swings, anxiety and low mood. I also lost my sex drive completely, all of which effected my relationship. After getting the implant removed I immediately felt a lot better, and decided to give my body a break from hormonal intervention.

Lowdown user
26 years old
2 weeks ago

I have previously been on depo with very few side effects so had hopes that this would be similar. After having a break from contraception, I decided to give sayanna press a go as I thought it would be easier to do at home. The administration is a lot easier than I thought it would be, and being able to do it myself is a definite bonus. However, I have experienced very bad mood swings. After being hormone free for a long time, it could be my body adjusting to it, but it is making me feel as though I can't control my emotions and don't know what is my hormones and what's not. I have also felt nauseous and dizzy a lot of the time, which never happened before so I can only assume is the injection. Generally feel low energy, and low mood a lot of the time. My periods were previously very regular and relatively light but now have spotting nearly every day, and occasionally heavier bleeds with cramping and pms, but this is not regular. It has effected my sex life because of this, but I wouldn't say the injection has decreased my sex drive. I want to keep going with the injection in the hope that it will settle itself down, but also don't know how long I can continue feeling like I do now.

Lowdown user
31 years old
2 weeks ago

Although I definitely had lighter and less painful periods I had unbearable migraines. They stopped immediately when I stopped taking this pill so I’m switching to the mini pill as I’ve not had migraine issues on that before.